Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 18, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 8, 2007, 4:10 AM EST for Broward County, Florida. It took effect at Mar 8, 2007, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2007, 4:10 AM EST (09:10 UTC)
- In effect from
- Mar 8, 2007, 1:00 PM EST
- Expired
- Mar 8, 2007, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 080910 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 410 AM EST THU MAR 8 2007 FLZ063-066-067-070-071-082300- /O.UPG.KMFL.FW.A.0011.070308T1600Z-070309T0000Z/ /O.NEW.KMFL.FW.W.0018.070308T1800Z-070308T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- 410 AM EST THU MAR 8 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR THE NORTHERN CENTRAL INTERIOR AREAS... THE NATIONAL WEATHER SERVICE IN MIAMI HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON. TEMPERATURES WILL BE GETTING UP INTO THE LOWER 80S OVER THE NORTHERN AND CENTRAL INTERIOR AREAS OF SOUTH FLORIDA TODAY. MIXING HEIGHTS WILL ALSO BE GETTING UP TO AROUND 6000 FEET TODAY ALLOWING FOR SOME DRY AIR ALOFT TO WORK DOWN TO THE SURFACE...AND ALLOW FOR THE DEW POINTS TO FALL INTO THE UPPER 40S TO LOWER 50S. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL INTO THE LOWER TO MID 30S FOR 4 HOURS THIS AFTERNOON. THE KEETCH-BYRAM FLORIDA DROUGHT INDEX IS ALSO RUNNING VERY HIGH OVER THIS SAME AREA. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR THE NORTHERN AND CENTRAL INTERIOR AREAS OF SOUTH FLORIDA FROM 1 PM TO 6 PM EST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE POTENTIAL FOR RAPID FIRE GROWTH TODAY. $$ BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 7, 2:23 PM EST, 13 hours 47 minutes earlier.
Area forecast discussion, Mar 7, 2:23 PM EST, 13 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
223 PM EST WED MAR 7 2007
.DISCUSSION...STREAMLINE ANALYSIS SHOWS EITHER A WEAK FRONT
PASSING SOUTH OF SOUTH FLORIDA LATER TONIGHT OR JUST A DEPICTION
OF A LAND BREEZE. BUT IT DOES CONNECT WITH A MORE DISTINCT FRONTAL
BOUNDARY EAST OF NORTHERN FLORIDA. ANYWAY, IT GIVES US AT LEAST
ANOTHER COOLISH LAND BREEZE NIGHT TONIGHT. STRONG HIGH PRESSURE
RIDGING BUILDS DOWN EASTERN SEABOARD FRIDAY AND MOVES INTO
ATLANTIC SATURDAY. INVERTED TROUGH EARLIER DISCUSSED, GETS AS FAR
WEST AS ANDROS ISLAND THURSDAY AND THEN PUSHES EAST STARTING
THURSDAY NIGHT WITH THE HELP OF A MINOR SHORT WAVE ALOFT. THE NEXT
WEATHER MAKER WILL BE ON TUESDAY AND WEDNESDAY WHEN THE EASTERLIES
DEEPEN ENOUGH WITH AN APPROACHING SHORT WAVE MOVING EAST THROUGH
THE GULF OF MEXICO. ONLY SLIGHT CHANCE OF SHOWERS EXPECTED.
FOR THE SHORT TERM...METMOS DOES NOT AGREE AT ALL WITH THE NAM12
GRAPHICS SO DISCOUNTED THEM AND WENT WITH DRY MAVMOS. FOR TEMPS
NEXT FEW DAYS, HAVE UNDERCUT HIGHS ALONG THE COASTS DUE TO THE
RELATIVELY COOL WATERS.
&&
.AVIATION...PREVAILING EAST TO SOUTHEAST WIND FLOW AND MARINE
LAYER CUMULUS AND STRATOCUMULUS EXPECTED TO CONTINUE THROUGH THE
AFTERNOON ALONG THE METRO ATLANTIC COAST AIRPORTS. GULF COAST
SEA BREEZE SHOULD DEVELOP AT KAPF AROUND 230-3 PM EST BUT ONLY LAST
UNTIL AN HOUR OR SO BEFORE SUNSET. A WEAK FRONT IS EXPECTED TO
MOVE THROUGH MAINLAND SOUTH FLORIDA TONIGHT AND PATCHY FOG IS
EXPECTED BUT THE LOWEST VISIBILITIES SHOULD BE AWAY FROM THE MAJOR
AIRPORTS. A MORE NORTHEAST WIND FLOW AND A STRATOCUMULUS LAYER
AROUND 5 THSD FT ARE EXPECTED FOR THURSDAY MORNING.
&&
.MARINE...EASTERLY WINDS WILL SUBSIDE INTO THE 5 TO 10 KT RANGE
TONIGHT AS HIGH PRESSURE MOVES EAST ACROSS THE WESTERN ATLANTIC. A
FAIRLY WEAK PRESSURE PATTERN WILL PREVAIL THROUGH THE FCST PERIOD
RESULTING IN WINDS OF LESS THAN 15 KT THROUGH THE UPCOMING
WEEKEND.
&&
.FIRE WEATHER...RHS ARE BEGINNING TO VERIFY WITH VALUES NEAR 35
PERCENT OVER GLADES, HENDRY AND EASTERN COLLIER COUNTY. WITH A
REINFORCING NORTHERLY FLOW EARLY THURSDAY TO START, HAVE HOISTED A
FIRE WEATHER WATCH THURSDAY FOR AT LEAST THE SAME AREAS TODAY
EXCEPT ADDING WESTERN PALM BEACH COUNTIES. VALUES FRIDAY LOOK
ABOVE 40 PERCENT SO NO CONCERN FRIDAY ON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 63 76 65 76 / - - - 10
FORT LAUDERDALE 66 77 67 77 / - - - 10
MIAMI 65 78 67 78 / - - - 10
NAPLES 55 78 58 79 / 0 0 - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR FLZ063-FLZ066-
FLZ070.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR FLZ063-FLZ066-FLZ067-FLZ070-FLZ071.
AM...NONE.
GM...NONE.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...50/RLPHazardous weather outlook, Mar 7, 9:10 AM EST, 19 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 910 AM EST WED MAR 7 2007 FLZ063-066>075-080130- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 910 AM EST WED MAR 7 2007 ...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EASTERLY WINDS AROUND 15 KNOTS COMBINED WITH A LOW TIDE IN THE MID TO LATE AFTERNOON WILL RESULT IN A MODERATE RISK OF RIP CURRENTS FOR THE METRO ATLANTIC COAST BEACHES TODAY. INEXPERIENCED SWIMMERS SHOULD ENTER THE WATER ONLY TO A DEPTH BELOW THE KNEES AND SWIM WHERE LIFEGUARDS ARE NEARBY. VISIBILITY: PATCHY FOG IS EXPECTED TO DEVELOP TONIGHT ACROSS INLAND AREAS OF MAINLAND SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.